Alert archive / Texas / Frost Advisories in 2016

Frost Advisory 1, NWS Amarillo, TX

April 11, 20167 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this frost advisory at Apr 11, 2016, 3:29 PM CDT for 7 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 12, 2016, 2:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2016, 3:29 PM CDT (20:29 UTC)
In effect from
Apr 12, 2016, 2:00 AM CDT
Expired
Apr 12, 2016, 5:56 AM CDT
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 123 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-316 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

085 
WWUS74 KAMA 112029
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
329 PM CDT MON APR 11 2016

...COLD TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN
TEXAS PANHANDLE TONIGHT AND TUESDAY MORNING...

OKZ001>003-TXZ001>007-120400-
/O.NEW.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS
329 PM CDT MON APR 11 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT TUESDAY. 

* EVENT...FROST CONDITIONS ARE LIKELY TO OCCUR EARLY TUESDAY MORNING
  AS OVERNIGHT LOW TEMPERATURES DROP DOWN BETWEEN 33 TO 36 DEGREES.

* TIMING...TUESDAY MORNING FROM 2 AM TO 9 AM CDT.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$

BIEDA
2 follow-up statements
097 
WWUS74 KAMA 120325
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1025 PM CDT MON APR 11 2016

...COLD TEMPERATURES ACROSS THE OKLAHOMA PANHANDLE AND THE
NORTHERN TEXAS PANHANDLE TONIGHT AND TUESDAY MORNING...

OKZ001-002-TXZ001>003-006-007-120430-
/O.CAN.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS
1025 PM CDT MON APR 11 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST
ADVISORY. 

LOW CLOUDS WILL PREVAIL ACROSS THE AREA THROUGH TUESDAY MORNING.
FROST IS NOT EXPECTED TO DEVELOP ACROSS THE WESTERN AND CENTRAL
OKLAHOMA PANHANDLE OR THE NORTH CENTRAL AND NORTHWEST TEXAS PANHANDLE
TONIGHT. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED.

$$

OKZ003-TXZ004-005-121200-
/O.CON.KAMA.FR.Y.0001.160412T0700Z-160412T1400Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
1025 PM CDT MON APR 11 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT
TUESDAY...

* EVENT...FROST CONDITIONS ARE LIKELY TO OCCUR EARLY TUESDAY 
  MORNING AS OVERNIGHT LOW TEMPERATURES DROP DOWN BETWEEN 33 TO 
  36 DEGREES. 

* TIMING...TUESDAY MORNING FROM 2 AM TO 9 AM CDT.

* IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE DAMAGED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO
36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND
GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE
FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF
LEFT UNCOVERED.

&&

$$
802 
WWUS74 KAMA 121056
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
556 AM CDT TUE APR 12 2016

OKZ003-TXZ004-005-121200-
/O.CAN.KAMA.FR.Y.0001.000000T0000Z-160412T1400Z/
BEAVER-OCHILTREE-LIPSCOMB-
INCLUDING THE CITIES OF...BEAVER...FORGAN...PERRYTON...BOOKER...
HIGGINS...FOLLETT
556 AM CDT TUE APR 12 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST
ADVISORY. CLOUDY SKIES ACROSS THE EASTERN OKLAHOMA AND NORTHEASTERN
TEXAS PANHANDLES HAVE KEPT TEMPERATURE ABOVE 36 DEGREES. 

$$

14

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this frost advisory went out at Apr 11, 12:44 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 11, 12:44 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1244 PM CDT MON APR 11 2016

.AVIATION...
LOTS OF UNCERTAINTY IN THE NEAR TERM OF THIS FORECAST.  ISENTROPIC
LIFT EXPECTED TO PERSIST...WITH FURTHER DEVELOPMENT OF LOW CLOUDS
THIS AFTERNOON AND TONIGHT.  MAY SEE TEMPORARY IMPROVEMENTS AS
SOMEWHAT DRIER LOW-LEVEL AIR WORKS IN FROM THE NORTHEAST.  AS
SURFACE RIDGE BUILDS IN THIS EVENING...EXPECTING DEVELOPMENT OF
FOG...PARTICULARLY ACROSS NORTHERN AND WESTERN PARTS OF FORECAST
AREA.  IFR CONDITIONS EXPECTED OVERNIGHT WITH IMPROVEMENT AROUND 15Z
TUESDAY AS UPSLOPE FLOW DIMINISHES.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 1130 AM CDT MON APR 11 2016/

UPDATE...A COLD FRONT THAT SWEPT ACROSS THE REGION THIS MORNING HAS
RESULTED IN OVERCAST SKIES ACROSS THE COMBINED PANHANDLES. THE
COMBINATION OF COOLER AIR FILTERING IN BEHIND THE FRONT ALONG WITH
LIMITED SOLAR INSOLATION WILL REDUCE ANY WARMING THAT WOULD HAVE BEEN
POSSIBLE IF THERE WERE ANY BREAKS IN THE CLOUDS. HAVE UPDATED THE
NEAR TERM GRIDS TO EXTEND PERIOD OF OVERCAST CLOUD COVERAGE AND
BROUGHT FORECASTED HIGH TEMPERATURES DOWN A FEW DEGREES. UPDATES HAVE
BEEN SENT WITH THE REST OF THE FORECAST REMAINING ON TRACK.

BIEDA

AVIATION...PREVIOUS DISCUSSION...12Z TAFS...HIGH CONFIDENCE IN WIND
FORECAST FOR TODAY...CONFIDENCE NOT AS HIGH FOR CIGS/PRECIPITATION. A
FRONT IS BRINGING GUSTY NORTHEAST WINDS THROUGH THE PANHANDLE. BEHIND
THE FRONT...GUSTS SHOULD SUBSIDE BUT SUSTAINED WINDS WILL LIKELY
REMAIN AROUND 15KTS. MVFR CIGS ARE EXPECTED FOR MUCH OF THE DAY TODAY
AND TONIGHT. AS FOR SHRA/TSRA...BEST CHANCES WOULD BE AT KGUY & KDHT
AND HAVE LEFT PREVAILING -SHRA IN FOR THE MOST LIKELY TIMEFRAME. AM
NOT AS CONFIDENT KAMA WILL SEE RAIN SO WENT WITH VCSH FOR NOW. LOW
CONFIDENCE BUT IFR CIGS COULD DEVELOP THIS EVENING...AND HAVE LEFT
FOR NOW. WINDS WILL BECOME SOUTHERLY AT LESS THAN 10KTS LATE TONIGHT.

ELSENHEIMER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/98
Hazardous weather outlook, Apr 11, 4:39 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
439 AM CDT MON APR 11 2016

OKZ001>003-TXZ001>020-112200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
439 AM CDT MON APR 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES TODAY. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

A FROST OR FREEZE MAY BE POSSIBLE ACROSS MUCH OF THE PANHANDLES
TONIGHT NIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES ON FRIDAY THROUGH SUNDAY. SHOULD STORMS DEVELOP...SOME
WILL HAVE THE POTENTIAL TO BECOME STRONG...WITH GUSTY WINDS AND HAIL
THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 7:28 PM CDTSpecial Weather StatementAMADonley32 min
Apr 10, 7:55 PM CDTSevere Thunderstorm WarningAMADonley35 min
Apr 10, 8:08 PM CDTSpecial Weather StatementAMACollingsworth22 min
Apr 10, 8:23 PM CDTSevere Thunderstorm WarningAMACollingsworth45 min
Apr 10, 8:37 PM CDTSpecial Weather StatementAMADeaf Smith, Oldham38 min
Apr 10, 9:00 PM CDTSpecial Weather StatementAMAPotter, Randall60 min
Apr 10, 9:33 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall42 min
Apr 10, 10:16 PM CDTSpecial Weather StatementAMACarson44 min
Apr 10, 11:02 PM CDTSpecial Weather StatementAMAGray, Roberts43 min
Apr 10, 8:41 PM CDTSpecial Weather StatementAMACimarron49 min

Nearby

Frost Advisories in Texas, 2016Frost Advisories in Oklahoma, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.